Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 52, NWS Eureka, CA

June 19, 2020

NWS Eureka, CA issued this small craft advisory at Jun 19, 2020, 8:58 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2020, 8:58 AM PDT (15:58 UTC)
Expired
Jun 19, 2020, 11:00 PM PDT
In force
14 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

205 
WHUS76 KEKA 191558
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
858 AM PDT Fri Jun 19 2020

PZZ470-200000-
/O.EXP.KEKA.GL.W.0013.000000T0000Z-200619T1600Z/
/O.NEW.KEKA.SC.Y.0052.200619T1600Z-200620T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
858 AM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-455-191700-
/O.EXP.KEKA.SC.Y.0050.000000T0000Z-200619T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
858 AM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...


$$

PZZ475-200000-
/O.CON.KEKA.SC.Y.0051.000000T0000Z-200621T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
858 AM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  steep seas 7 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 10 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
388 
WHUS76 KEKA 192142
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
242 PM PDT Fri Jun 19 2020

PZZ470-200545-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-200620T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
242 PM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-200545-
/O.CON.KEKA.SC.Y.0051.000000T0000Z-200621T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
242 PM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  steep seas 7 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 10 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
404 
WHUS76 KEKA 200238
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
738 PM PDT Fri Jun 19 2020

PZZ455-201045-
/O.EXB.KEKA.SC.Y.0051.200620T0900Z-200621T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
738 PM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 PM PDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep
  seas 7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 2 AM to 10 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-200600-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-200620T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
738 PM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-201045-
/O.CON.KEKA.SC.Y.0051.000000T0000Z-200621T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
738 PM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  steep seas 7 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 10 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
529 
WHUS76 KEKA 200534
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1034 PM PDT Fri Jun 19 2020

PZZ470-200645-
/O.EXP.KEKA.SC.Y.0052.000000T0000Z-200620T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1034 PM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...


$$

PZZ475-201345-
/O.CON.KEKA.SC.Y.0051.000000T0000Z-200621T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1034 PM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  steep seas 7 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 10 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-201345-
/O.CON.KEKA.SC.Y.0051.200620T0900Z-200621T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
1034 PM PDT Fri Jun 19 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 PM PDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  steep seas 7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 2 AM to 10 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 4:35 AM PDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 19, 4:35 AM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
435 AM PDT Fri Jun 19 2020

.SYNOPSIS...Above normal temperatures will persist through the
weekend for much of the interior, with even hotter weather
expected early next week. Marine air and onshore breezes will
keep coastal areas seasonably cool.

&&

.DISCUSSION...The upper level ridge over the West Coast will
maintain hot and dry conditions over the interior valleys of
northwest California today, with temperatures running similar to
yesterday and perhaps a few degrees warmer for parts of Trinity
County. Meanwhile, a shallow marine layer and weak onshore flow
will support a continuation of seasonably cooler temperatures in
the 60s along the coast. The ridge will begin to be shunted
eastward later today as a shortwave trough begins to approach the
Pacific Northwest. This will leave NW CA in quasi zonal flow
aloft through Saturday, which may yield slightly cooler
temperatures for the interior although conditions are generally
not expected to be appreciably different from Thursday and Friday.
The main difference will likely be found along the coast where
the increased troughing could serve to slightly deepen the marine
layer and produce a little more coastal cloudiness for Saturday
and early Sunday. Ridging will begin to build back in later on
Sunday into Monday as height rises push 850 mb temps into the
25-30 C range. This will produce the hottest temperatures so far
this season across the interior, with portions of Trinity, Lake,
and interior Mendocino likely topping out in the triple digits and
yielding a moderate heat risk during the first half of next week.
The situation at the coast remains a little more muddled given
uncertainty over the extent of the marine layer, but for now the
expectation is for temperatures to remain near or slightly above
seasonal normals in the 60s.

Rain chances look to remain near zero across the area through the
first half of next week, with the exception of any drizzle the
passing shortwave can manage to generate along the coast this
weekend. Otherwise, there is some indication of shower potential
returning at least to interior locations mid to late next week as
another trough approaches the region, with marginally increasing
NBM thunder probabilities in that time frame. Forecast confidence
in that scenario remains on the low side at this time. /CB

&&

.AVIATION...Offshore flow has started to weaken and some stratus has
just started to develop off the coast as of 3am. The profiler is
showing a very shallow marine layer and stratus has moved into KOTH
(in Oregon) and CIGS are only 200 feet there. So is this stratus
comes onshore and impacts KACV and KCEC this morning it will likely
be LIFR. Confidence is low on this coming onshore. Any that does
make it onshore will likely mix out by late morning. This evening
confidence is higher the stratus will spread across the area with
the HREF showing probabilities over 60 to 80 percent that CIGS will
IFR or lower. This is expected to move onto the Mendocino coast as
well. There will likely be some inland intrusion up the river
valleys, but this will be limited due to how shallow the marine
layer is. KUKI is not expected to see any stratus. MKK

&&

.MARINE...Winds and seas have started to diminish as an upper level
trough approaches the Pacific Northwest. The gale warning in the
northern outer waters is on track to expire at 9am. These will
continue to slowly diminish through this evening, especially in the
northern waters. Tonight winds will range from 10 to 20 kt with
the lowest winds in the northern waters. Closer to the coast
models are indicating a flow reversal will bring light southerly
winds. A small craft advisory will likely be needed in the
northern outer waters through early Saturday. The inner waters are
expected to see seas drop below 6 feet this morning and the small
craft advisory can be allowed to expire at 9am, but this will
need to be watched as the may remain elevated longer than
expected. Seas will continue to diminish Saturday night

Sunday high pressure starts to rapidly build in behind the
shortwave. This will bring increasing winds and seas Sunday
afternoon and into next week. These winds will approach gale force
in the outer waters Sunday evening. Some models are indicating the
southern waters may see diminishing winds on Monday and Tuesday
while the northern waters continue to see strong winds. Confidence
is low on the exact speeds and timing, but fairly high on the
northerly winds. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
	 9 AM PDT this morning for PZZ450-455.

     Gale Warning until 9 AM PDT this morning for PZZ470.

     Small Craft Advisory until 10 PM PDT Saturday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 19, 3:03 AM PDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
303 AM PDT Fri Jun 19 2020

CAZ101>106-109-110-112-201015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
303 AM PDT Fri Jun 19 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-111-113>115-201015-
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
303 AM PDT Fri Jun 19 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Temperatures above 100 will be possible next week in the hottest
interior valleys. In those locales, there will be a moderate risk of
heat-related illnesses for sensitive groups.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:41 AM PDTSmall Craft AdvisoryEKA36 hr

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.